Alert archive / Michigan / Lakeshore Flood Statements in 2009
Lakeshore Flood Statement 9, NWS Gaylord, MI
NWS Gaylord, MI issued this lakeshore flood statement at Aug 2, 2009, 12:38 PM EDT for 5 counties in Michigan. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2009, 12:38 PM EDT (16:38 UTC)
- Expired
- Aug 3, 2009, 3:58 PM EDT
- In force
- 27 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Benzie County, MI, Emmet County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 79 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS43 KAPX 021638 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1238 PM EDT SUN AUG 2 2009 ...RISK FOR RIP CURRENTS THIS AFTERNOON THROUGH MONDAY ON THE LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN... MIZ016-019>021-025-031-022100- /O.NEW.KAPX.LS.S.0009.090802T1638Z-090803T2100Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...MANISTEE 1238 PM EDT SUN AUG 2 2009 GUSTY WEST WINDS WILL BE FOUND OFF LAKE MICHIGAN THIS AFTERNOON. THESE ONSHORE WINDS WILL CREATE THE POTENTIAL FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE OF NORTHERN LOWER MICHIGAN. WINDS ARE EXPECTED TO SUBSIDE A BIT THIS EVENING. HOWEVER...ANOTHER ROUND OF GUSTY SOUTHWEST WINDS IS EXPECTED TO DEVELOP LATE TONIGHT AND PERSIST THROUGH MONDAY AS A STORM SYSTEM MOVES THROUGH THE REGION. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ ADAM
6 follow-up statements
000 WHUS43 KAPX 022033 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 433 PM EDT SUN AUG 2 2009 ...RISK FOR RIP CURRENTS THIS AFTERNOON THROUGH MONDAY ON THE LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN... MIZ016-019>021-025-031-030400- /O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...MANISTEE 433 PM EDT SUN AUG 2 2009 GUSTY WEST WINDS WILL PERSIST OFF LAKE MICHIGAN INTO THE EARLY EVENING HOURS...CREATING THE POTENTIAL FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE OF NORTHERN LOWER MICHIGAN. WINDS ARE EXPECTED TO SUBSIDE A BIT LATER THIS EVENING. HOWEVER...ANOTHER ROUND OF GUSTY SOUTHWEST WINDS IS EXPECTED TO DEVELOP LATE TONIGHT AND PERSIST THROUGH MONDAY AS A STORM SYSTEM MOVES THROUGH THE REGION. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ ADAM
000 WHUS43 KAPX 030251 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1051 PM EDT SUN AUG 2 2009 ...RISK FOR RIP CURRENTS TONIGHT THROUGH MONDAY ON THE LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN... MIZ016-019>021-025-031-031100- /O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...MANISTEE 1051 PM EDT SUN AUG 2 2009 SOUTHWEST WINDS WILL INCREASE OVERNIGHT AND LAST THROUGH MONDAY. THIS WILL INCREASE WAVE HEIGHTS ALONG THE LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN. SWIMMERS SHOULD EXERCISE CAUTION. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ JH
000 WHUS43 KAPX 030812 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 412 AM EDT MON AUG 3 2009 ...RISK FOR RIP CURRENTS TONIGHT THROUGH MONDAY ON THE LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN... MIZ015-032100- /O.EXA.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 412 AM EDT MON AUG 3 2009 SOUTHWEST WINDS WILL INCREASE TODAY. THIS WILL INCREASE WAVE HEIGHTS ALONG THE LAKE MICHIGAN BEACHES OF MACKINAC COUNTY. SWIMMERS SHOULD EXERCISE CAUTION. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ MIZ016-019>021-025-031-032100- /O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...MANISTEE 412 AM EDT MON AUG 3 2009 SOUTHWEST WINDS WILL INCREASE TODAY. THIS WILL INCREASE WAVE HEIGHTS ALONG THE LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN. SWIMMERS SHOULD EXERCISE CAUTION. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$
000 WHUS43 KAPX 031603 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1203 PM EDT MON AUG 3 2009 ...RISK FOR RIP CURRENTS THIS AFTERNOON ON THE LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN... MIZ015-032100- /O.EXT.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 1203 PM EDT MON AUG 3 2009 SOUTHWEST WINDS WILL RESULT IN A RISK FOR RIP CURRENTS THIS AFTERNOON ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN... ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE. SWIMMERS SHOULD EXERCISE CAUTION. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ MIZ016-019>021-025-031-032100- /O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...MANISTEE 1203 PM EDT MON AUG 3 2009 SOUTHWEST WINDS WILL RESULT IN A RISK FOR RIP CURRENTS THIS AFTERNOON ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN. SWIMMERS SHOULD EXERCISE CAUTION. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$
000 WHUS43 KAPX 031613 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1213 PM EDT MON AUG 3 2009 ...RISK FOR RIP CURRENTS THIS AFTERNOON ON THE LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN... MIZ021-031715- /O.CAN.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/ ANTRIM- 1213 PM EDT MON AUG 3 2009 WINDS AND WAVES ARE NOT EXPECTED TO SUPPORT AN INCREASED RISK FOR RIP CURRENTS ON LAKE MICHIGAN BEACHES OF ANTRIM COUNTY THIS AFTERNOON. $$ MIZ016-019-020-025-031-032100- /O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/ EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE- 1213 PM EDT MON AUG 3 2009 SOUTHWEST WINDS WILL RESULT IN A RISK FOR RIP CURRENTS THIS AFTERNOON ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN. SWIMMERS SHOULD EXERCISE CAUTION. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ MIZ015-032100- /O.CON.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/ MACKINAC- 1213 PM EDT MON AUG 3 2009 SOUTHWEST WINDS WILL RESULT IN A RISK FOR RIP CURRENTS THIS AFTERNOON ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN... ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE. SWIMMERS SHOULD EXERCISE CAUTION. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$
000 WHUS43 KAPX 031958 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EDT MON AUG 3 2009 MIZ015-016-019-020-025-031-032100- /O.CAN.KAPX.LS.S.0009.000000T0000Z-090803T2100Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...FRANKFORT...MANISTEE 358 PM EDT MON AUG 3 2009 ...THREAT FOR RIP CURRENTS HAS DIMINISHED ON LAKE MICHIGAN... DIMINISHING WINDS AND WAVES WILL REDUCE THE THREAT FOR RIP CURRENTS ON LAKE MICHIGAN THIS EVENING. SWIMMERS PLANNING ON VENTURING INTO LAKE MICHIGAN THIS EVENING SHOULD STILL EXERCISE CAUTION...AS CHOPPY CONDITIONS PERSIST. $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this lakeshore flood statement went out at Aug 2, 11:23 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 2, 11:23 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1123 AM EDT SUN AUG 2 2009 .SYNOPSIS.../ISSUED AT 335 AM/ A NARROW RIDGE OF HIGH PRESSURE...WILL BUILD INTO THE STATE SUNDAY...PROVIDING A GENERALLY DRY AND MILD DAY. HOWEVER...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ARRIVE ACROSS THE NORTHERN HALF OF THE STATE TONIGHT AND CONTINUE INTO MONDAY IN ADVANCE OF ANOTHER UPPER MIDWEST STORM SYSTEM. THIS SYSTEM WILL EXIT INTO ONTARIO MONDAY NIGHT...WITH MILD AND DRY CONDITIONS OVERSPREADING THE NORTHERN LAKES TUESDAY THROUGH THURSDAY. KAS && .SHORT TERM.../ISSUED AT 1123 AM/...THIS AFTERNOON BASICALLY BETWEEN WEATHER SYSTEMS THIS AFTERNOON WITH INTERVENING SFC HIGH PRESSURE SLIDING THROUGH THE WESTERN GREAT LAKES. ABUNDANT SUNSHINE TO START THE MORNING. HOWEVER...FORECAST SOUNDINGS INDICATING ENOUGH LOW LEVEL MOISTURE REMAINING AND A FAIRLY DEEP MIXED LAYER (UP TO 750 MB) SUCH THAT DAYTIME HEATING SHOULD YIELD A SCT-BKN CU/STCU DECK ACROSS INLAND AREAS BY EARLY AFTERNOON...WHICH IS ALREADY BEGINNING TO BLOSSOM ACROSS THE REGION. MAIN FORECAST ISSUE IS WHETHER OR NOT CONVECTION GETS DEEP ENOUGH TO PRODUCE ANY SHOWER ACTIVITY. GIVEN SUBSTANTIAL CAPPING ABOVE 750 MB INDICATED ON FORECAST SOUNDINGS...DONT THINK TCU WILL GET DEEP ENOUGH (PERHAPS 10K FEET DEEP AT BEST) TO YIELD ANYTHING SUBSTANTIAL (SPRINKLES MAYBE). SO HAVE REMOVED POPS FROM EASTERN UPPER MICHIGAN FOR THE AFTERNOON INTO THIS EVENING...BUT WILL CERTAINLY KEEP AN EYE ON CONVECTIVE TRENDS. OTHERWISE...A FAIRLY DECENT DAY WITH A BIT OF A WESTERLY BREEZE AND TEMPS TOPPING OUT IN THE UPPER 60 TO MIDDLE 70S. ADAM && .LONG TERM.../ISSUED AT 335 AM/...TONIGHT AND BEYOND UNSETTLED. THE UPPER TROF WILL FLATTEN JUST A BIT TONIGHT...JUST IN TIME FOR A SERIES OF WEAK SHORTWAVES TO START DIVING IN FROM THE WNW. THE 1ST RIPPLE WILL GO THRU JUST AFTER DAWN MONDAY...WITH ANOTHER IN THE AFTERNOON. STRONGER FORCING IS POSSIBLE ON TUESDAY...BUT BY THEN MODEL DIFFERENCES ARE MAKING THINGS COMPLICATED. AT THE SURFACE...A COLD FRONT WILL STALL AS IT MOVES INTO THE NORTHERN PART OF THE FORECAST AREA MONDAY. THIS BOUNDARY WILL BE STEAMROLLED BY A 2ND COLD FRONT ARRIVING FROM THE NW TUESDAY. PRECIP TRENDS ARE THE MAIN CONCERN. MODELS...THE GFS IS FASTER TO KICK THE COLD FRONT TO OUR SE ON TUESDAY...THANKS TO BEING MUCH FASTER WITH THE MORE VIGOROUS SHORTWAVE DIVING IN. THE SREF IS STRONGLY IN THE GFS CORNER...THE 12Z ECMWF SOMEWHAT LESS SO BUT STILL FAVORING THE GFS. WILL LARGELY IGNORE THE NAM IN THE LATER PERIODS. TONIGHT...ONGOING THETA-E ADVECTION WILL SUPPORT A CHANCE OF SHOWERS IN NORTHERN REACHES THRU MIDNIGHT. THE REAL SHOW MAY BE OVERNIGHT...AS THE LOW LEVEL JET VEERS/DEVELOPS EASTWARD INTO THE NORTHERN LAKES. 850MB WINDS INCREASE TO AROUND 40KT BY 09Z FROM MIZZOU TO NORTHERN LAKE MI. RAPID NE TRANSPORT OF A MOIST/UNSTABLE AIRMASS (MUCAPES AROUND 1K J/KG SOUTH OF A WARM FRONT FROM IRON MTN TO PETOSKEY) MAY SUPPORT A PRETTY VIGOROUS MCS MOVING ACROSS UPPER MI LATE IN THE NIGHT. SAID MCS WILL LIKELY WEAKEN AFTER 09Z (AS IT MOVES INTO THIS FORECAST AREA) FOR THE USUAL REASONS...OUTRUNNING BETTER INSTABILITY...SAID INSTABILITY WANING AT THAT LATE HOUR...LOW LEVEL JET VEERING FURTHER AND STARTING TO WEAKEN. WILL MAINTAIN HIGH POPS ALONG/NORTH OF LELAND-ROGERS CITY LINE. MAIN QUESTION IS HOW FAR SOUTH TO TAKE HIGH POPS...THE NAM IS QUITE AGGRESSIVE IN DEVELOPING SHOWERS ALONG THE SOUTH FLANK OF THE MCS...ALL THE WAY TO W CENTRAL LOWER. FOR NOW WILL KEEP THINGS CHANCY IN THE BULK OF NORTHERN LOWER...EXCEPTING DRY IN THE FAR SE. SVR POTENTIAL IS LIMITED BY SOMEWHAT LIMITED INSTABILITY THAT ONLY ARRIVES VERY VERY LATE...WHEN WIND FIELDS/SHEAR ARE DECREASING. THE FORWARD-PROPAGATING MODEL OF MCS IS OUT ANYWAY...GIVEN LACK OF INSTABILITY ON THE LEADING EDGE. LOCALLY HEAVY RAIN AND MAYBE A TOUCH OF SMALL HAIL THE MAIN CONCERNS. MONDAY...TIMING IS SOMEWHAT UNCERTAIN...BUT WOULD STILL EXPECT AN MCS TO BE AFFECTING THE NE ZONES (AT A MINIMUM) IN THE MORNING. WILL BOOST POPS TO LIKELY IN MUCH OF EASTERN UPPER MI AND PARTS OF NE LOWER. A WEAK COLD FRONT CREEPS INTO EASTERN UPPER MI IN IT/S WAKE. SHOULD BE A PERIOD OF MAINLY QUIET WX IN THE WAKE OF THE MCS AT MIDDAY...EVEN AS A WEAK COLD FRONT MOVES INTO EASTERN UPPER MI. OUTSIDE OF NEAR THE FRONT...THE PM HOURS MAY WELL BE DRY. MODEL SOUNDINGS (80/61 SURFACE PARCEL) HAVE 1K J/KG OF MLCAPE IN THE AFTERNOON...WITH WITH 50-ODD J/KG OF CIN. OUTSIDE OF THE NORTHERN ZONES WHERE THE FRONT WILL BE HANGING OUT...NOT SURE THE TRIGGER WE NEED TO BREAK THE CAP WILL BE PRESENT. HOWEVER...SUPPOSE IT/S POSSIBLE FOR ANY MCS TONIGHT TO LAY DOWN AN E-W OUTFLOW BOUNDARY SOMEWHERE IN NORTHERN LOWER. WITH THAT IN MIND...AND IN DEFERENCE TO NEIGHBORING OFFICES...WILL KEEP CHANCE POPS ACROSS THE AREA IN THE AFTERNOON...THOUGH WILL LOWER POPS A BIT IN THE SOUTH. MAX TEMPS WILL BE IN THE LOWER 70S IN EASTERN UPPER...A SOMEWHAT STICKY NEAR 80 IN MUCH OF NORTHERN LOWER. MONDAY NIGHT/TUESDAY...THE INITIAL WEAK FRONT WILL RESUME EASTWARD PROGRESS AND CLEAR THE REGION MONDAY NIGHT. ONLY A SMALL CHANCE OF PRECIP AS THE FRONT GOES THRU...AS INSTABILITY WANES IN THE EVENING...AND WEST 850MB WINDS OF 15-20KT NOT CONDUCIVE TO INCREASING FRONTAL CONVERGENCE OR SUPPORTING ANY SORT OF NOCTURNAL MCS. A 2ND...STRONGER FRONT WILL ENTER EASTERN UPPER MI LATE...BUT ENCOUNTER AN AIRMASS PARTIALLY SCOURED FROM THE 1ST. BETTER CHANCE FOR RAIN WILL WAIT UNTIL TUESDAY...WHEN A STRONGER SHORTWAVE SPINS UP A WEAK SURFACE WAVE ALONG THE 2ND FRONT AS EXITS IN THE AFTERNOON. WILL BOOST POPS ACROSS THE AREA IN THE MORNING HOURS... WITH PRECIP GETTING SHUNTED OFF TO THE EAST IN THE AFTERNOON. MIN TEMPS MID 50S TO LOWER 60S. MAX TEMPS IN THE 70S...NOT AS WARM AS NAM GUIDANCE. REST OF THE FORECAST...THAT LAST FRONT WILL DRY US OUT FOR A DAY OR SO. UPPER TROF DEAMPLIFIES...AND HEIGHTS TRY REALLY REALLY HARD TO BUILD ACROSS THE CONUS. THEY DON/T QUITE SUCCEED AROUND HERE (OF COURSE)...AS ANOTHER WAVE LOOKS POISED TO SWOOP IN FROM THE NW ON THURSDAY. HAVE ADDED A CHANCE OF SHOWERS THEN. TEMPS REMAIN BELOW CLIMO FOR MID-LATE WEEK. HOWEVER...GIVEN THE EVOLUTION OF THE UPPER PATTERN ACROSS THE CONUS...NEXT WEEKEND COULD SEE THE BEGINNING OF AN EXTENDED WARM-UP. NO...REALLY...WE MEAN IT THIS TIME... JZ && .MARINE.../ISSUED AT 335 AM/ AN UNSEASONABLY STRONG LOW PRESSURE WILL CONTINUE TO HOVER OVER NORTHERN ONTARIO. THIS WILL MAINTAIN WEST TO SOUTHWEST WINDS...WHICH WILL PUSH SMALL CRAFT ADVISORY CRITERIA (AS WILL WAVES) ON THE LAKE MI WATERS TODAY. STILL A LITTLE BLUSTERY ELSEWHERE. MUCH BETTER CHANCE OF NEEDING AND ADVISORY TONIGHT...AS SW WINDS RAMP UP AHEAD OF THE NEXT COLD FRONT. WILL NOT ISSUE JUST YET. JZ && .AVIATION.../ISSUED AT 655 AM/...VALID FOR 12Z TAFS VFR THRU AT LEAST THIS EVENING. WEST WINDS WILL KICK UP A BIT BY LATE MORNING...THOUGH NOT AS BREEZY AS YESTERDAY. A LOW PRESSURE SYSTEM WILL ADVANCE TOWARD UPPER MICHIGAN LATE TONIGHT. A SURGE OF WARM AND MOIST AIR WILL OCCUR AHEAD OF LOW...INCREASING CLOUDS TONIGHT...AND BRINGING RAIN TO PLN AND PERHAPS TVC BY DAWN. THIS WILL ALSO RESULT IN LOW LEVEL WIND SHEAR TONIGHT...ESPECIALLY AT TVC/PLN. JZ && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 2, 4:15 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 415 AM EDT SUN AUG 2 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 031200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 415 AM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE TONIGHT IN NORTHERN MICHIGAN...ESPECIALLY IN THE STRAITS AREA AND EASTERN UPPER MICHIGAN. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY ACROSS NORTHERN MICHIGAN. THESE STORMS SHOULD NOT BECOME SEVERE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:30 PM EDT | Small Craft Advisory | APX | 27 hr |
Nearby
Lakeshore Flood Statements in Michigan, 2009Every lakeshore flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.